I had sexual intercourse with my partner and used Postinor

Question: I am 21yr old postgraduate student presently doing my NYSC in Oyo state. I am used to having a regular 28 day cycle. I had sexual intercourse with my partner and used postinor 75hr after. This is 2 weeks after my expected menstrual date and I am yet to see my menses. The last time was on 5/10/15. Can I be pregnant? And if I am what effect would the postinor I took have on my baby?:

Doctors Response:

Postinor is an emergency contraceptive containing progestogen at a dose of 1.5mg. It works by inhibiting ovulation and atrophying the endometrium preventing implantation. Thus if ovulation has occurred before taking the drug, the expected effect of preventing ovulation is lost. Infact it will then prone the individual to the risk of an ectopic as it is also able to reduce ciliary activity of the tube and by so doing limiting the fertilized egg from getting into the uterus. Will advise that you run a pregnancy test and if positive, get a transvaginal scan done. This will help localize the embryo or fetus early and help prompt decision making. Postinor is a progestogen and so has no gross risk to the fetus.:


2 Comments

Leave a Reply